Alert archive / Montana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 4, NWS Billings, MT
NWS Billings, MT issued this severe thunderstorm warning at Jun 8, 2012, 11:17 PM MDT for Big Horn County, Rosebud County, Treasure County, Montana. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2012, 11:17 PM MDT (05:17 UTC)
- Expired
- Jun 9, 2012, 12:15 AM MDT
- In force
- 58 min
- Issued by
- NWS Billings, MT
- Area
- Storm-based polygon
Counties Big Horn County, MT, Rosebud County, MT, Treasure County, MT
The radar
The Billings radar (KBLX), 100 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 11:20 PM MDT | TSTM WND GST 60 | 2 Nw Myers, MT | ESTIMATED WIND GUSTING TO 60 PLUS. DAMAGE - 2 TREES BLOWN OVER AND TIN ROOFING MATERIAL BLOWN OFF. |
| Jun 8, 11:20 PM MDT | TSTM WND GST 60 | 3 E Hysham, MT | ESTIMATED WINDS GUSTING 60-70 MPH. DAMAGE - 5 INCH TREE LIMBS BROKEN OFF TREE. 0.50 INCH HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 5:41 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 5.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 2081 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
744
WUUS55 KBYZ 090517
SVRBYZ
MTC003-087-103-090615-
/O.NEW.KBYZ.SV.W.0004.120609T0517Z-120609T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
1117 PM MDT FRI JUN 8 2012
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTH CENTRAL BIG HORN COUNTY IN SOUTH CENTRAL MONTANA...
CENTRAL ROSEBUD COUNTY IN SOUTHEAST MONTANA...
CENTRAL TREASURE COUNTY IN SOUTHEAST MONTANA...
THIS INCLUDES THE CITY OF HYSHAM...
* UNTIL 1215 AM MDT.
* AT 1111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 22 MILES SOUTHWEST OF
HYSHAM...AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HYSHAM BY MIDNIGHT MDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM MDT
SATURDAY MORNING FOR SOUTHEAST MONTANA.
&&
LAT...LON 4632 10689 4596 10747 4604 10763 4604 10752
4608 10751 4611 10747 4612 10748 4617 10747
4618 10749 4624 10753 4648 10733
TIME...MOT...LOC 0517Z 216DEG 24KT 4609 10749
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 8:39 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 8, 8:39 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
839 PM MDT FRI JUN 8 2012
.SHORT TERM...VALID FOR SAT AND SUN...
MINOR UPDATE TO LOWER POPS IN THE SOUTHEAST FOR THE CURRENT
PERIOD...PRIOR TO MIDNIGHT. OTHERWISE THE CURRENT FORECAST APPEARS
TO BE IN GOOD SHAPE. AAG
...PREVIOUS DISCUSSION...
RISK OF SEVERE WEATHER STILL EXISTS LATE THIS AFTERNOON
AND EVENING IN AN AREA FROM NEAR ROUNDUP WESTWARD THROUGH
HYSHAM... FORSYTH...MILES CITY AND BAKER. HAIL AND WIND ARE THE
MAIN THREATS.
BROKEN HIGH CLOUD HAS SUPPRESSED TEMPS A LITTLE TO THIS POINT...
BUT LATEST ANALYSIS SUGGESTS CAPES OF 1000-2000 J/KG FROM HYSHAM
EASTWARD...IN AN AREA WHERE SFC DEW PTS HAVE RISEN INTO THE 50S.
WARMING MID LEVEL TEMPS CURRENTLY CAPPING THIS AIRMASS...BUT
BETTER CHANCE OF CONVECTION WILL EMERGE CLOSER TO 00Z AS SE LOW
LEVEL WINDS AND SHEAR CONTINUE TO INCREASE AND SHORTWAVE MOVES
INTO CENTRAL MONTANA. SEE ENERGY IN OREGON WHICH IS BEGINNING TO
PRODUCE LIGHTNING IN CENTRAL IDAHO. SURGE OF 700MB TEMPS INTO THE
LOWER TEENS WILL STRENGTHEN THE CAP IN OUR FAR SOUTHEAST THIS
EVENING... STRONGLY LIMITING CONVECTIVE POTENTIAL THERE...BUT MID
LEVEL TEMP GRADIENT EXISTS ALONG NOSE OF THETA-E RIDGE NOSING INTO
THE MUSSELSHELL/ROSEBUD/GARFIELD AREA...AND THIS IS AN AREA WHERE
STRONGER CONVECTION CAN BE EXPECTED TO INITIATE. THUS SEVERE
POTENTIAL REMAINS MAINLY ACROSS OUR NORTH CENTRAL TO NORTHEAST
PARTS...AND FURTHER NORTH ACROSS ALL OF NORTHEAST MONTANA.
NOT EXPECTING SEVERE STORMS IN THE BILLINGS AREA...BUT LOOK FOR A
PERIOD OF GUSTY OUTFLOW/FRONTAL NW WINDS THIS EVENING IN THE CITY.
COLD FRONT WILL BRING A SHIFT TO GUSTY NW WINDS FROM WEST TO EAST
TONIGHT. WITH CONVECTIVE HELP THESE GUSTS COULD BE QUITE STRONG AT
40-50 MPH OR LOCALLY HIGHER...EVEN WELL SOUTH OF THE ACTUAL
STORMS. CHANCE OF POST FRONTAL SHOWERS WILL INCREASE THIS EVENING
INTO THE OVERNIGHT HOURS ACROSS OUR WEST AS AFOREMENTIONED OREGON
WAVE CLIPS THE AREA. AFTER WHAT SHOULD BE A BREAK IN THE SHOWER
ACTIVITY...SECONDARY LOBE APPROACHING THE OREGON COAST ALONG WITH
INCREASED MID LEVEL FRONTOGENESIS WILL BRING A BETTER CHANCE OF
SHOWERS SATURDAY AFTERNOON AND EVENING. AS THIS ENERGY EXISTS
SATURDAY NIGHT...LOW WILL SLIDE TO OUR NORTH LEAVING US IN A
DEVELOPING STRONG WEST WIND REGIME. FOR SUNDAY AND SUNDAY NIGHT...
TROWAL WRAPPING FROM THE NW WILL BRING US ANOTHER PERIOD OF
SHOWERS ALONG WITH ENHANCED WEST TO NORTHWEST WINDS.
AS 700MB TEMPS FALL WELL BELOW ZERO...PCPN WILL CHANGE TO WET
SNOWFALL IN THE HIGH TERRAIN SATURDAY NIGHT...AND SHOULD SEE A
LITTLE ACCUMULATION ABOVE 7-8KFT. HIGH ELEVATION RA/SN SHOWERS
WILL CONTINUE IN THE TROWAL REGION ON SUNDAY. ANYONE PLANNING TO
TRAVEL OR RECREATE IN THE MOUNTAINS SHOULD TAKE NOTE.
BELOW NORMAL TEMPS WILL PERSIST THROUGH THE WEEKEND WITH HIGHS
MAINLY IN THE 60S ACROSS THE LOWER ELEVATIONS...COOLER DURING THE
SHOWERY PERIODS...AND LOWS IN THE 40S.
JKL
.LONG TERM...VALID FOR MON...TUE...WED...THU...FRI...
TROWAL- TYPE FEATURE SWINGS THROUGH THE REGION IN NW FLOW MONDAY
AROUND THE UPPER LEVEL LOW MOVING NORTHEASTWARD THROUGH CENTRAL
CANADA. THIS FEATURE WILL GENERATE SHOWERS...WHICH WILL BE MOST
NUMEROUS EAST OF A HYSHAM TO SHERIDAN LINE. BUMPED UP POPS ACROSS
EASTERN ZONES. WINDS WILL BEGIN TO DECREASE BY LATE MONDAY AS THE
SURFACE PRESSURE GRADIENT RELAXES AND COLD AIR ADVECTION SUBSIDES.
TEMPERATURES MODERATE TUESDAY INTO WEDNESDAY AS FLOW BECOMES MORE
ZONAL. WEAK SHORTWAVES TAPPING PACIFIC MOISTURE IN THE ZONAL FLOW
WILL PROVIDE MUCH OF THE CWA WITH AT LEAST A SLIGHT CHANCE OF
SHOWERS AND THUNDERSTORMS TUESDAY INTO WEDNESDAY.
MODEL SOLUTIONS DIVERGE A BIT BEGINNING WEDNESDAY NIGHT. ECMWF
PUSHES A COLD FRONT ACROSS THE REGION WEDNESDAY NIGHT INTO
THURSDAY...BUT THE GFS HOLDS OFF ON THE COLD FRONT UNTIL THURSDAY
NIGHT. DUE TO THE MODEL UNCERTAINTY...OPTED NOT TO MAKE ANY BIG
CHANGES TO THE WEDNESDAY NIGHT TO THURSDAY NIGHT FORECAST. BOTH
MODELS SUGGEST THAT UPPER LEVEL FLOW WILL BE SW WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT...WITH SHORTWAVE ACTIVITY MOVING THROUGH
THE REGION...SO THE BROADBRUSHED SLIGHT CHANCE TO CHANCE OF
SHOWERS AND THUNDERSTORMS SEEMED REASONABLE.
STRONG UPPER LEVEL LOW IS FORECAST BY BOTH THE ECMWF AND GFS TO
MOVE INTO THE PACIFIC NW FRIDAY...AMPLIFYING UPPER LEVEL RIDGING
FROM EASTERN MONTANA INTO THE NORTHERN PLAINS. ANY COLD FRONT
THAT DOES SLIP THROUGH THE REGION LOOKS LIKE IT MAY WAVE BACK
NORTHWARD AS A WARM FRONT IN RESPONSE TO THE AMPLIFICATION OF THE
UPPER LEVEL RIDGE. APPEARS AS THOUGH WESTERN MONTANA WILL REMAIN
IN SW FLOW ALOFT FRIDAY. STRONG SHORTWAVE ENERGY AND INCREASING
UPPER LEVEL DIVERGENCE AHEAD OF THE UPPER LEVEL TROUGH MAY ENHANCE
THE POTENTIAL FOR CONVECTION ACROSS WESTERN ZONES...SO RAISED POPS
SLIGHTLY WEST OF A RYEGATE TO RED LODGE LINE. STC
&&
.AVIATION...
A COLD FRONT WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO
AREAS WEST OF A ROUNDUP TO BILLINGS TO SHERIDAN LINE THIS
EVENING...SPREADING ACROSS THE AREA OVERNIGHT. A FEW STORMS MAY
REACH SEVERE LEVELS FROM ROUNDUP TO BAKER WITH LARGE HAIL THE
PRIMARY THREAT. EXPECT VFR CEILINGS FOR MOST LOCATIONS BY EARLY
MORNING HOURS...WITH LOCAL MVFR NEAR CONVECTION. OCCASIONAL
MOUNTAIN OBSCURATION CAN BE EXPECTED TONIGHT THROUGH SATURDAY.
STRONG PRESSURE GRADIENT BEHIND THE COLD FRONT WILL PRODUCE GUSTY
NORTHWEST WINDS TONIGHT THROUGH SATURDAY. CHAMBERS
&&
.PRELIMINARY POINT TEMP/POPS...
SAT SUN MON TUE WED THU FRI
-----------------------------------------------------------
BIL 052/065 045/065 047/073 049/076 053/082 057/084 057/078
37/T 63/W 33/W 12/W 22/T 22/T 22/T
LVM 043/060 040/058 039/070 041/075 045/079 047/078 047/075
67/T 44/W 32/W 22/W 22/T 33/T 33/T
HDN 053/069 045/067 046/073 050/076 051/083 056/085 056/080
26/T 74/W 43/W 11/B 22/T 22/T 22/T
MLS 058/073 047/068 048/071 050/077 055/083 057/087 058/083
32/T 65/W 54/W 11/B 22/T 22/T 32/T
4BQ 056/075 049/068 047/071 048/076 052/082 056/087 058/083
12/T 74/W 54/W 11/B 22/T 12/T 22/T
BHK 058/074 047/067 047/067 047/074 051/079 057/084 058/083
31/N 64/W 44/W 11/B 22/T 22/T 22/T
SHR 052/070 044/066 044/069 046/073 048/080 052/083 052/079
14/T 73/W 33/W 12/W 22/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 363 IN EFFECT UNTIL 1 AM MDT
SATURDAY FOR ZONES 29-31>33-58.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 8, 5:48 PM MDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 548 PM MDT FRI JUN 8 2012 MTZ028>042-056>058-063>068-WYZ098-099-100000- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 548 PM MDT FRI JUN 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ALONG AND NORTH OF A LINE FROM LAVINA AND ROUNDUP TO HYSHAM...FORSYTH...MILES CITY AND BAKER. LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN THREATS. THE STRONGEST STORMS ARE EXPECTED TO REMAIN NORTH OF BILLINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COOL AND SHOWERY WEATHER CAN BE EXPECTED THIS WEEKEND. THE HIGHER ELEVATIONS OF THE BEARTOOTH ABSAROKA AND CRAZY MOUNTAINS WILL LIKELY SEE SOME WET SNOWFALL...AND SNOW COULD IMPACT THE BEARTOOTH HIGHWAY. THOSE PLANNING OUTDOOR ACTIVITIES IN THE MOUNTAINS THIS WEEKEND SHOULD BE PREPARED FOR COOL AND WET CONDITIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 8, 9:24 PM MDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
924 PM MDT FRI JUN 8 2012
MTZ031-090400-
NORTHERN ROSEBUD MT-
924 PM MDT FRI JUN 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROSEBUD COUNTY UNTIL
1000 PM MDT...
AT 921 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 30 MILES WEST OF HILLSIDE...OR 36 MILES NORTH OF
HYSHAM...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
RURAL NORTHERN ROSEBUD COUNTY...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4686 10671 4685 10652 4684 10651 4661 10702
4670 10727 4687 10713 4687 10672
TIME...MOT...LOC 0324Z 213DEG 27KT 4681 10699Special weather statement, Jun 8, 10:05 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1005 PM MDT FRI JUN 8 2012
MTZ029-090500-
MUSSELSHELL MT-
1005 PM MDT FRI JUN 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR MUSSELSHELL COUNTY UNTIL 1100 PM
MDT...
AT 1003 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ROUNDUP...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
DELPHIA AROUND 1035 PM MDT.
MUSSELSHELL AROUND 1040 PM MDT.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4653 10786 4626 10827 4625 10835 4623 10836
4623 10840 4617 10841 4614 10846 4640 10878
4671 10861
TIME...MOT...LOC 0406Z 214DEG 26KT 4641 10850Special weather statement, Jun 8, 10:23 PM MDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 1023 PM MDT FRI JUN 8 2012 MTZ031-090500- NORTHERN ROSEBUD MT- 1023 PM MDT FRI JUN 8 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROSEBUD COUNTY UNTIL 1100 PM MDT... AT 1022 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 20 MILES NORTHWEST OF HYSHAM...MOVING NORTHEAST AT 40 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... RURAL NORTHWESTERN ROSEBUD COUNTY... RURAL NORTHERN ROSEBUD COUNTY... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4684 10754 4684 10653 4649 10722 4648 10770 TIME...MOT...LOC 0424Z 218DEG 35KT 4656 10742
Special weather statement, Jun 8, 10:52 PM MDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
1052 PM MDT FRI JUN 8 2012
MTZ030-031-057-090545-
NORTHERN BIG HORN MT-NORTHERN ROSEBUD MT-TREASURE MT-
1052 PM MDT FRI JUN 8 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROSEBUD...NORTHERN BIG
HORN AND TREASURE COUNTIES UNTIL 1145 PM MDT...
AT 1048 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR CUSTER...OR 24 MILES SOUTHWEST OF
HYSHAM...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING
AND VERY HEAVY RAIN.
THIS STORM WILL BE NEAR...
BIGHORN AROUND 1105 PM MDT.
MYERS AROUND 1115 PM MDT.
HYSHAM AROUND 1125 PM MDT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4646 10669 4566 10750 4582 10793 4596 10784
4596 10780 4599 10779 4598 10768 4604 10767
4604 10752 4611 10747 4617 10747 4631 10760
4648 10748
TIME...MOT...LOC 0451Z 210DEG 29KT 4611 10761The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 9:24 PM MDT | Special Weather Statement | BYZ | 36 min | |
| Jun 8, 10:05 PM MDT | Special Weather Statement | BYZ | Musselshell | 55 min |
| Jun 8, 10:23 PM MDT | Special Weather Statement | BYZ | Treasure | 37 min |
| Jun 8, 10:40 PM MDT | Severe Thunderstorm Warning | BYZ | Rosebud | 65 min |
| Jun 8, 10:52 PM MDT | Special Weather Statement | BYZ | Treasure | 53 min |
| Jun 8, 11:36 PM MDT | Severe Thunderstorm Warning | BYZ | Rosebud, Treasure | 33 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.